Okay so I have been on Omnipod since August 2010 (about 10 months) and lately is has started to give me a skin irritation and has made my skin very itchy. I don’t know why it is doing this all the sudden. Has anyone else had this problem? Any tips would be fabulous!
I am having the same problems. So far I can’t figure out what to do. Some people use tape underneath (like tegaderm or IV3000) or skin barrier wipes. I think it is worse when I get sweaty. I’d be interested in hearing others’ ideas as well.
How often do you change your site? I am not on a pump, nor can I be because I have a rather nasty allergic reaction to the adhesive tapes that the pumps use - for me, after half an hour I get itchy and then if I do not remove it with surgical spirit (say after a blood test - which is why I always wear dark clothing for one of those!) it can turn quite quickly into something like a severe burn which then needs dressing daily - and more welts come up from the tape that is used to hold the dressings in place!!! I get quite an interesting pattern of allergic reactions when they move the tape each time!
Allergies can develop for no reason - even to the “hypo allergenic” tapes.
i have this issue with my Dexcom sensor as well as my oPod. I even went to a dermatologist who prescribed me a high-powered steroid cream that I put on the site after I remove the hardware. She basically told me that if I don’t want the itching I shouldn’t wear the stuff… we did some deep, critical problem solving, as you can see ( extreme sarcasm). I have scrubbed with alcohol wipes, soapy water, none of the above, put the pod on before and after a shower, put down flexifix barrier (like IV 3000 but it sticks better to me) BARD barrier wipe… all without much of an effect. I find that if I remove the pod after 2 days (new prescription needed from your dr), I have slightly better luck.
Caleb started having itchiness with his OmniPod sites after a while too. His skin became dry after repeated use. Once I started treating his sites with Eucerin or Aquaphor, his skin was able to heal and the itchiness was immediately remedied. He’s had a more complicated situation with his DexCom sites, but there too, I find allowing the skin to heal is key in minimizing irritation.
Thank you all for the advice. I tried changing the site by putting it on my leg but a rash started to develop there too. I may try tegaderm because the adhesive wipes made it worse :/. I’m very active with dance and acting so I need it to stay on since I sweat and I’m constantly moving. But next time I see my endocrinologist I will see what can be done. Thanks again